MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47614
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion omni-tome sphincterotome (fs-omni), fusion quattro extraction balloon (fs-qeb-a), fusion wire guide locking device (fs-wl-o-s).Investigation conclusion: our evaluation of the product said to be involved confirmed the report.The wire guide was returned inside a sphincterotome with approximately 9.7 cm of the wire guide sticking out of the distal tip of the sphincterotome.The sphincterotome had yellow/brown substance inside the clear catheter, presumed to be bodily fluids.In order to allow for a full evaluation of the wire guide, the sphincterotome was unzipped by pulling the wire guide through the catheter.Approximately 5.8 cm to 7.1 cm from the distal end is a section of bare core wire.At approximately 5.8 cm from the distal end, the wire guide coating has separated to reveal core wire and folded over once.Rough surfaces and dried contrast are found along the wire guide.There is a major kink approximately 10.5 cm from the distal end with scraping down to the core wire on one side.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A nonconformance was observed that could be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) instructs the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The ifu instructs the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat® 2 calibrated tip wire guide.The coating came off wire guide approx 5-6 cms from tip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7964958
Report Number1037905-2018-00481
Device Sequence Number19259024
Product Code OCY
UDI-Device Identifier00827002476141
UDI-Public(01)00827002476141(17)210717(10)W4087851
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Model NumberG47614
Device Catalogue NumberAWG2-35-260
Device Lot NumberW4087851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1